Alert archive / Florida / Tornado Warnings in 2025
Tornado Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Mar 16, 2025, 6:50 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2025, 6:50 PM EDT (22:50 UTC)
- Expired
- Mar 16, 2025, 7:02 PM EDT
- In force
- 12 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 17 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.5
The text
As transmitted.
344
WFUS52 KTBW 162250
TORTBW
FLC057-081-162315-
/O.NEW.KTBW.TO.W.0007.250316T2250Z-250316T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
650 PM EDT Sun Mar 16 2025
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northwestern Manatee County in west central Florida...
South central Hillsborough County in west central Florida...
* Until 715 PM EDT.
* At 650 PM EDT, a confirmed waterspout was located just offshore
near Memphis, or near Palmetto, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Weather spotters confirmed waterspout moving onshore.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornado will remain over mainly rural areas of northwestern
Manatee and south central Hillsborough Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2759 8260 2761 8262 2771 8254 2770 8250
2766 8248
TIME...MOT...LOC 2250Z 224DEG 21KT 2762 8259
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
308
WWUS52 KTBW 162302
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
702 PM EDT Sun Mar 16 2025
FLC057-081-162312-
/O.CAN.KTBW.TO.W.0007.000000T0000Z-250316T2315Z/
Manatee FL-Hillsborough FL-
702 PM EDT Sun Mar 16 2025
...THE TORNADO WARNING FOR NORTHWESTERN MANATEE AND SOUTH CENTRAL
HILLSBOROUGH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Ruskin.
&&
LAT...LON 2759 8260 2761 8262 2771 8254 2770 8250
2766 8248
TIME...MOT...LOC 2300Z 224DEG 21KT 2767 8253
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 3:00 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 16, 3:00 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
300 PM EDT Sun Mar 16 2025
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 257 PM EDT Sun Mar 16 2025
Synoptic, non-convective winds out ahead of the line of storms today
have been impressive with a few areas gusting over 40mph. The storms
moving over the nature coast currently have remained below severe
criteria. However, the severe threat has not completely diminished
and the possibility of damaging winds and a couple tornadoes
still exists. Frequent lightning, heavy rainfall, and gusty winds
have already been observed as these storms move onshore. Remain
vigilant as this line of storms continues south. The threat will
lessen as it moves over southwest Florida later tonight.
Tomorrow a surface high will build back into the area as the
remaining frontal boundary pushes out. Winds will remain elevated as
the pressure gradient between these features remains tight. Dry
air will also filter in dropping dew points and humidity which
will increase the fire threat for the area. Temperatures will also
briefly drop with many waking up in the 40s again on Tuesday
morning. However the 80s return by mid week. Another, weak frontal
system moves over the area Thursday, but is expected to come and
go without much notice besides an increase in winds and a dip in
temperature and dew points.
&&
.AVIATION...
(18Z TAFS)
Issued at 257 PM EDT Sun Mar 16 2025
The line of storms continues its progress south. Storms still
expected to reach TPA/PIE between 21-23Z then move further south as
the evening progresses. Behind the line conditions clear and winds
decrease briefly for a few hours overnight before increasing in the
early morning out of the NW. Otherwise VFR prevails behind the
front.
&&
.MARINE...
Issued at 257 PM EDT Sun Mar 16 2025
Hazardous marine conditions expected as a line of storms continues
to move over the waters and winds remain elevated through Tuesday
afternoon. Small craft advisory and rip current statements remain in
place for the duration.
&&
.FIRE WEATHER...
Issued at 257 PM EDT Sun Mar 16 2025
Fire weather concerns will increase tomorrow as dry air moves
through and winds remain elevated. Dry air sticks around through
Wednesday, however winds will decrease Tuesday and remain low
Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 59 66 51 77 / 40 0 0 0
FMY 64 73 49 80 / 40 0 0 0
GIF 59 70 47 77 / 70 0 0 0
SRQ 60 68 52 78 / 50 0 0 0
BKV 52 66 41 78 / 30 0 0 0
SPG 61 66 55 75 / 40 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 8 AM EDT Tuesday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood to
Tarpon Springs FL out 20 NM-Coastal waters from Tarpon
Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...GiarratanaIn the hours before
Local storm report, Mar 16, 1:24 PM EDT, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
124 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM Marine Tstm Wind 1 SSE Cedar Key 29.14N 83.03W
03/16/2025 M34 MPH GMZ850 FL Buoy
Buoy station CKYF1 Cedar Key, FL.
&&
TBWLocal storm report, Mar 16, 1:28 PM EDT, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
128 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM Non-Tstm Wnd Gst 2 WNW Feather Sound 27.91N 82.69W
03/16/2025 M47 MPH Pinellas FL ASOS
ASOS station KPIE St Pete-Clearwater Intl.
1204 PM Non-Tstm Wnd Gst 1 S Whitfield 27.40N 82.57W
03/16/2025 M44 MPH Manatee FL ASOS
ASOS station KSRQ Sarasota Bradenton Intl.
&&Special weather statement, Mar 16, 4:03 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
403 PM EDT Sun Mar 16 2025
FLZ142-148-242-248-162030-
Coastal Citrus FL-Inland Hernando FL-Coastal Hernando FL-
Inland Citrus FL-
403 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CITRUS AND
NORTHWESTERN HERNANDO COUNTIES THROUGH 430 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Island, or 11 miles northwest of Spring Hill, moving northeast
at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chassahowitzka Refuge, Royal Highlands, Chassahowitzka, Homosassa
Springs, Green Acres, Lake Lindsey, Leisure Acres, Weeki Wachee
Gardens, Glen Lakes, Pine Island, North Weeki Wachee, Sugarmill
Woods, Homosassa, Lecanto, and Brookridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for west central
Florida.
&&
LAT...LON 2886 8254 2878 8238 2862 8235 2849 8268
2855 8275 2864 8277
TIME...MOT...LOC 2003Z 232DEG 31KT 2860 8267
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWLocal storm report, Mar 16, 4:41 PM EDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
441 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Funnel Cloud 2 ESE Royal Highlands 28.63N 82.50W
03/16/2025 Hernando FL Trained Spotter
Spotter on the Suncoast Parkway in
Brooksville saw a funnel cloud about 7 to 8
miles north of his location but could not
see if it made it to the ground. Location
estimated by radar.
&&Special weather statement, Mar 16, 5:57 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
557 PM EDT Sun Mar 16 2025
FLZ050-151-249-251-162230-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-
557 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL PASCO...
NORTHEASTERN PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES THROUGH
630 PM EDT...
At 557 PM EDT, Doppler radar was tracking a strong thunderstorm over
Citrus Park, or 10 miles northwest of Tampa, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Busch Gardens, Palm Harbor, Lutz, Odessa, New Tampa, Keystone,
Greater Northdale, Town N Country, Lettuce Lake Park, East Lake,
Oldsmar, Cheval, Safety Harbor, Westchase, West Park, Wesley Chapel,
Land O Lakes, Egypt Lake-Leto, Pebble Creek, and Carrollwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2807 8279 2831 8248 2823 8233 2807 8229
2793 8269
TIME...MOT...LOC 2157Z 235DEG 29KT 2806 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Mar 16, 6:38 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
638 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM Tstm Wnd Gst 6 NNW Anna Maria Island 27.61N 82.76W
03/16/2025 M43 MPH GMZ853 FL Mesonet
Mesonet station XEGM Egmont Channel.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:20 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 72 hr |
| Mar 16, 9:09 AM EDT | Special Marine Warning | TBW | 36 min | |
| Mar 16, 9:45 AM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 16, 10:43 AM EDT | Special Marine Warning | TBW | 62 min | |
| Mar 16, 11:12 AM EDT | Special Weather Statement | TBW | Levy | 33 min |
| Mar 16, 11:45 AM EDT | Special Weather Statement | TBW | Levy | 45 min |
| Mar 16, 11:48 AM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 16, 12:45 PM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 16, 1:45 PM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 16, 3:21 PM EDT | Special Marine Warning | TBW | 54 min | |
| Mar 16, 4:03 PM EDT | Special Weather Statement | TBW | Hernando | 27 min |
| Mar 16, 4:15 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Mar 16, 4:19 PM EDT | Tornado Warning | TBW | Hernando | 26 min |
| Mar 16, 4:37 PM EDT | Tornado Warning | TBW | Citrus, Hernando | 23 min |
| Mar 16, 4:58 PM EDT | Tornado Warning | TBW | Citrus, Sumter | 12 min |
| Mar 16, 5:30 PM EDT | Tornado Warning | TBW | Pinellas | 30 min |
| Mar 16, 5:57 PM EDT | Special Weather Statement | TBW | Pasco | 33 min |
| Mar 16, 6:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 16, 6:54 PM EDT | Special Weather Statement | TBW | Pasco | 36 min |
| Mar 16, 7:00 PM EDT | Tornado Warning | TBW | Hillsborough, Pasco | 16 min |
| Mar 16, 7:30 PM EDT | Special Weather Statement | TBW | Polk | 30 min |
| Mar 16, 7:32 PM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Polk | 28 min |
| Mar 16, 7:59 PM EDT | Tornado Warning | TBW | Polk | 31 min |
Nearby
Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.